DOI 10.1016/j.pediatrneurol.2016.12.011
Burst Suppression Pattern on Electroencephalogram Secondary to Valproic Acid-Induced Hyperammonemic Encephalopathy.
Аннотация
BACKGROUND
Valproic acid may induce hyperammonemic encephalopathy. Various electroencephalogram (EEG) abnormalities have been documented in association with this condition, but not burst suppression, an abnormal EEG pattern that is associated with severe encephalopathy.
METHODS
Serial EEGs, clinical observations, and laboratory findings were analyzed.
PATIENT DESCRIPTION: This 13-year-old girl with autism and intractable epilepsy experienced increased seizures; her valproic acid dose was increased and other antiepileptic drugs were administered. She became lethargic, and her EEG showed a burst suppression pattern. Her ammonia concentration was increased to 101 μmol/L and her valproic acid level was increased to 269.9 mg/L. Valproic acid was discontinued and carnitine was administered. Subsequently she became more alert, her ammonia concentration decreased, and her EEG changed from a burst suppression pattern to a continuous pattern. Within three days, she was back to her baseline level of functioning.
CONCLUSIONS
Valproic acid-induced hyperammonemic encephalopathy can produce a burst suppression EEG patternin the patient's.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.